Alert archive / Washington / High Surf Warnings in 2007

High Surf Warning 2, NWS Seattle, WA

December 29, 2007

NWS Seattle, WA issued this high surf warning at Dec 29, 2007, 3:10 AM PST. It took effect at Dec 29, 2007, 4:00 PM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2007, 3:10 AM PST (11:10 UTC)
In effect from
Dec 29, 2007, 4:00 PM PST
Expired
Dec 31, 2007, 12:00 AM PST
In force
32 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSEW 291110
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
310 AM PST SAT DEC 29 2007


WAZ516-517-291915-
/O.NEW.KSEW.SU.W.0002.071230T0000Z-071231T0000Z/
NORTH COAST-CENTRAL COAST-
310 AM PST SAT DEC 29 2007

...HIGH SURF WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
SUNDAY. 

STRONG WEST WINDS OF 35 TO 45 MPH WILL GENERATE LARGE 10 TO 15
FOOT WAVES IN THE COASTAL WATERS LATE THIS AFTERNOON...WHILE A
LARGE 30 FOOT SWELL IN THE GULF OF ALASKA DECAYS INTO THE AREA.
COMBINED SEAS WILL BUILD TO 25 TO 28 FEET TONIGHT AND WILL
CONTINUE THROUGH SUNDAY EVENING.

WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT
TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS
LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH
EROSION CAN ALSO BE EXPECTED.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
5 follow-up statements
000 
WHUS46 KSEW 291817
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1017 AM PST SAT DEC 29 2007

WAZ516-517-300430-
/O.CON.KSEW.SU.W.0002.071230T0000Z-071231T0000Z/
NORTH COAST-CENTRAL COAST-
1017 AM PST SAT DEC 29 2007

...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
SUNDAY. 

STRONG WEST WINDS OF 35 TO 45 MPH WILL GENERATE LARGE 10 TO
15 FOOT WAVES IN THE COASTAL WATERS LATE THIS AFTERNOON...WHILE A
LARGE 30 FOOT SWELL IN THE GULF OF ALASKA DECAYS INTO THE AREA.
COMBINED SEAS WILL BUILD TO 25 TO 28 FEET TONIGHT AND WILL
CONTINUE THROUGH SUNDAY EVENING.

WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT
TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS
LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH
EROSION CAN ALSO BE EXPECTED.

$$

PRANGE
WEATHER.GOV/SEATTLE
000 
WHUS46 KSEW 300504
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
904 PM PST SAT DEC 29 2007

WAZ516-517-301315-
/O.EXT.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/
NORTH COAST-CENTRAL COAST-
904 PM PST SAT DEC 29 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT. 

STRONG WEST WINDS OF 35 TO 45 MPH WILL GENERATE LARGE 10 TO
15 FOOT WAVES IN THE COASTAL WATERS TONIGHT AND SUNDAY...WHILE A
LARGE 30 FOOT SWELL IN THE GULF OF ALASKA DECAYS INTO THE AREA.
COMBINED SEAS WILL BUILD TO 25 TO 28 FEET EARLY SUNDAY MORNING AND
WILL CONTINUE THROUGH SUNDAY EVENING.

WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT
TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS
LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH
EROSION CAN ALSO BE EXPECTED.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
000 
WHUS46 KSEW 301035
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 AM PST SUN DEC 30 2007

WAZ516-517-301845-
/O.CON.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/
NORTH COAST-CENTRAL COAST-
235 AM PST SUN DEC 30 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

STRONG WEST TO NORTHWEST WINDS OF 35 TO 45 MPH IN THE COASTAL
WATERS IS GENERATING LARGE 15 FOOT WAVES TODAY. IN THE MEAN
TIME...A LARGE 25 TO 30 FOOT SWELL IN THE GULF OF ALASKA IS
DECAYING INTO THE AREA LATER TODAY THROUGH THIS EVENING. COMBINED
SEAS OF 20 FEET THIS MORNING WILL BUILD TO AROUND 25 FEET THIS
AFTERNOON AND EVENING...THEN SLOWLY SUBSIDE LATE TONIGHT THROUGH
MONDAY.

WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT
TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS
LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH
EROSION CAN ALSO BE EXPECTED.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
000 
WHUS46 KSEW 301823
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1023 AM PST SUN DEC 30 2007

WAZ516-517-310700-
/O.CON.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/
NORTH COAST-CENTRAL COAST-
1023 AM PST SUN DEC 30 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

STRONG WEST TO NORTHWEST WINDS OF 35 TO 45 MPH IN THE COASTAL
WATERS IS GENERATING LARGE 15 FOOT WAVES TODAY. IN THE MEAN
TIME...A LARGE 25 TO 30 FOOT SWELL IN THE GULF OF ALASKA IS
DECAYING INTO THE AREA LATER TODAY THROUGH THIS EVENING. COMBINED
SEAS OF 20 FEET THIS MORNING WILL BUILD TO AROUND 25 FEET THIS
AFTERNOON AND EVENING...THEN SLOWLY SUBSIDE LATE TONIGHT THROUGH
MONDAY.

WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT
TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS
LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH
EROSION CAN ALSO BE EXPECTED.

$$

PRANGE
WEATHER.GOV/SEATTLE
000 
WHUS46 KSEW 310625
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1025 PM PST SUN DEC 30 2007

WAZ516-517-310800-
/O.CON.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/
NORTH COAST-CENTRAL COAST-
1025 PM PST SUN DEC 30 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT PST
TONIGHT. 

A NORTHWEST SWELL OF 20 FEET THIS EVENING WILL SUBSIDE TO 18 FT
AFTER MIDNIGHT AND WILL CONTINUE TO SUBSIDE ON MONDAY.

$$


ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Dec 28, 9:00 PM PST, 6 hours 10 minutes earlier.

Area forecast discussion, Dec 28, 9:00 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST FRI DEC 28 2007

.SYNOPSIS...A COOL AND MOIST AIR MASS WILL KEEP THE WEATHER SHOWERY
ACROSS THE AREA THROUGH TONIGHT. ANOTHER PACIFIC STORM SYSTEM WILL
BRING ANOTHER ROUND OF RAIN AND MOUNTAIN SNOW TO WESTERN WASHINGTON
SATURDAY...WITH SIGNIFICANT SNOWFALL EXPECTED IN THE
MOUNTAINS SATURDAY NIGHT. SHOWERY WEATHER WILL PREVAIL OVER THE AREA
ON SUNDAY. THIS WILL BE FOLLOWED BY A DRYING TREND AS A RIDGE HIGH
PRESSURE BUILDS OVER THE REGION. THE RIDGE WILL MOVE EAST IN THE
MIDDLE OF THE WEEK WITH A WET PATTERN SETTING UP FOR THE LATTER HALF
OF THE WEEK.

&&

.SHORT TERM...LIGHT SNOW CONTINUES IN THE MOUNTAINS THIS EVENING
WITH PERHAPS AN INCH OR TWO THE PAST FEW HOURS. THE NAM-12 WEAKENS
THE WESTERLY FLOW OVERNIGHT WITH PRECIP RATES FALLING OFF OVERNIGHT.
ANY ADDITIONAL SNOW ACCUMULATION SHOULD REMAIN WELL BELOW ADVISORY
AMOUNTS...MAYBE IN THE 1 TO 3 INCH RANGE FOR THE REMAINDER OF
TONIGHT AS INDICATED IN THE CURRENT FORECAST.

A WEAK WARM FRONT IS STILL EXPECTED TO LIFT ACROSS THE AREA ON
SATURDAY. SOME LIGHT SNOW IS POSSIBLE IN THE MOUNTAINS WITH RAIN
BELOW AROUND 1-2K FT. THIS WILL NOT BE THE MAIN EVENT HOWEVER...AS
STRONG WESTERLY FLOW AND COLD AIR ALOFT SLAMS INTO THE CASCADES
SATURDAY EVENING BEHIND A SURFACE LOW TRACKING ACROSS NRN WA. IF
MODELS PAN OUT...A PROLONGED PERIOD OF HEAVY OROGRAPHICALLY ENHANCED
SNOW WILL PERSIST SATURDAY NIGHT THROUGH SUNDAY AND PERHAPS INTO
SUNDAY EVENING. TWO TO POSSIBLY 3 FEET OF NEW SNOW COULD FALL BY
SUNDAY EVENING IF THE 00Z NAM-12 QPF AMOUNTS ARE CORRECT. SURFACE
GRADIENTS ARE ALSO QUITE STRONG LINING UP WITH THE 40-50+ KT 850 MB
FLOW THROUGH THE PASSES...INDICATING VERY WINDY CONDITIONS CAUSING
BLOWING AND DRIFTING SNOW AND EXTREMELY LOW VISIBILITY AT TIMES.
BLIZZARD WARNING CRITERIA REQUIRES SUSTAINED OR FREQUENT GUSTS TO 35
MPH ALONG WITH LOW VISIBILITY AND HEAVY SNOW...WHICH ALL APPEAR
POSSIBLE. WILL LET THE NEXT SHIFT TO MAKE THE CALL ON THE CONVERSION
TO A WINTER STORM WARNING OR PERHAPS A BLIZZARD WARNING. THE CURRENT
WATCH STATEMENT WILL BE REFRESHED TO EXTEND THE PERIOD OF HEAVY SNOW
THROUGH SUNDAY AND INDICATE BLIZZARD LIKE CONDITIONS POSSIBLE. WILL
ALSO ADD THE OLYMPICS FOR THE COMBINATION OF WIND AND SNOW. MERCER

.LONG TERM...NO CHANGES TO PREVIOUS DISCUSSION...LEVEL RIDGE OVER
WESTERN WASHINGTON MONDAY AND TUESDAY. SURFACE GRADIENTS GOING
OFFSHORE BUT NOT VERY STRONG. EXTENDED MODELS TODAY ARE A LITTLE
FASTER IN PUSHING THE RIDGE OFF TO THE EAST...WEDNESDAY VERSUS
THURSDAY. INCOMING SYSTEM THAT IS PUSHING THE RIDGE TO THE EAST IS
SPLITTING AS IT APPROACHES THE COAST SO FOR NOW WILL STAY WITH THE
SLOWER TIMING OF THE PREVIOUS RUNS AND START THE CHANCE OF
PRECIPITATION WEDNESDAY NIGHT. ONCE THE RIDGE SHIFTS EAST WESTERN
WASHINGTON RETURNS TO A WETTER AND WARMER PATTERN WITH SOUTHERLY
FLOW ALOFT. FELTON

&&

.AVIATION...RATHER STRONG ONSHORE FLOW CONTINUES AT THIS TIME WITH
SCATTERED SHOWERS MAINLY IN THE STRAIT AND OVER THE SOUND JUST S OF
SEATAC. DESPITE THE RAIN SHADOW FROM AROUND SEATAC N TO
KPAE...BKN018-022 HAS PERSISTED THERE. THE LOWER LAYER WILL VARY
BETWEEN BKN AND SCT THROUGH ABOUT 10Z...THEN THE LOWER LAYER WILL
FILL IN WITH NOCTURNAL COOLING. A NEGATIVE TILT WARM OCCLUSION
DEVELOPING SW OF THE AREA WILL LIFT NE THROUGH THE AREA SAT
AFTERNOON. CIGS SHOULD IMPROVE SOMEWHAT AHEAD OF THIS FRONT DURING
THE MORNING HOURS AS LOW LEVEL GRADIENTS TREND WEAKLY OFFSHORE. CIGS
AND VIS WILL LIKELY DETERIORATE TO IFR AROUND 00Z AS THE FRONT LIFTS
NORTH THROUGH THE AREA. STRONG SWLY FLOW WILL DEVELOP BETWEEN 03Z
AND 06Z BEHIND THE FRONT. IN THIS STRONG ONSHORE FLOW
REGIME...PRECIPITATION WILL BE TIED TO THE TERRAIN WITH THE PUGET
SOUND TERMINALS HAVING SCT-BKN CIGS NEAR 025 AND SW WIND 20G30KT.

.KSEA...WIND 19012G20KT WILL DECREASE RAPIDLY BY MIDNIGHT THEN GO
LIGHT SE 12Z-00Z AHEAD OF THE FRONT. LOWER CLOUD BASES WILL VARY
FROM SCT-BKN015-020 THROUGH MIDDAY SAT WITH PERIODS OF IMPROVEMENT
FOLLOWED BY STRATOCUMULUS FILLING IN AT TIMES. CIGS WILL LOWER TO
BKN-OVC010 WITH 4-5SM -RA BR AS THE FRONT PASSES 23Z SAT THRU 03Z
SUN. WIND AT 040 WILL RISE TO 25050KT BETWEEN 03Z AND 06Z SUN.
ALBRECHT

&&

.MARINE...ONSHORE FLOW IS SUFFICIENT TO PROVIDE SMALL CRAFT ADVISORY
CONDITIONS TO THE PUGET SOUND/HOOD CANAL AREA AND CENTRAL/EASTERN
STRAIT OF JUAN DE FUCA THIS EVENING. THIS WILL WIND DOWN AROUND
MIDNIGHT AS ONSHORE FLOW RAPIDLY WEAKENS.

A STRONG WARM OCCLUSION DEVELOPING OVER THE OREGON WATERS WILL LIFT
NE THROUGH THE AREA LATE SAT AFTERNOON AND SAT EVENING. WINDS IN THE
WAKE OF THIS FRONT WILL BE QUITE STRONG WITH THE COAST SEEING W
WINDS INCREASE TO 30 TO 40 KT. THE STRAIT WILL ALSO SEE GALES BUT A
FEW HOURS LATER...MID TO LATE EVENING. THE BIG NEWS ON THE COAST
WILL LIKELY BE HIGH SEAS AS A 30 FT SWELL TRAIN OVER THE GULF OF
ALASKA DECAYING INTO THE WATERS COMBINES WITH LOCALLY GENERATED SEAS
IN THE COASTAL WATERS. AT THIS POINT EXPECT COMBINED SEAS IN THE
COASTAL WATERS TO BUILD TO 25 TO 30 FT LATE SAT NIGHT THROUGH SUN
NIGHT. WILL LIKELY ISSUE A HIGH SURF WARNING FOR THIS EVENT WITH THE
3 AM FORECAST PACKAGE ISSUANCE. WE ARE MOVING INTO A PERIOD OF NEAP
TIDES AT THIS TIME...AND SURFACE PRESSURES WILL BE RISING TO AROUND
1014 MB SUNDAY MORNING...WHEN THE HIGH TIDE AT ABERDEEN IS 10.4 FT.
THIS SHOULD HELP TO KEEP TIDAL LEVELS BELOW MINOR TIDAL
OVERFLOW...BUT WILL MONITOR CAREFULLY. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.SMALL CRAFT ADVISORY TONIGHT AND SAT COAST AND WEST ENTRANCE FOR
HAZARDOUS SEAS.
.GALE WARNING COAST BEGINNING LATE SAT AFTERNOON.
.SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL...CENTRAL STRAIT
AND EAST ENTRANCE TO THE STRAIT UNTIL MIDNIGHT.
.SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS ON GRAYS HARBOR BAR.
.WINTER STORM WATCH SATURDAY NIGHT THROUGH SUNDAY.

&&

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:13 PM PSTWinter Storm WatchSEW12 hr
Dec 29, 3:48 AM PSTWinter Storm WarningSEW44 hr

Nearby

High Surf Warnings in Washington, 2007Every high surf warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.